Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 34, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 13, 2018, 3:54 PM CDT for 5 counties in Oklahoma. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2018, 3:54 PM CDT (20:54 UTC)
- Expired
- Apr 13, 2018, 4:31 PM CDT
- In force
- 37 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Muskogee County, OK, Okmulgee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 25 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 4:05 PM CDT | TSTM WND DMG | Coweta, OK | POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 1:20 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1715 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 572 m²/s²
- 0-3 km storm-relative helicity
- 541 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
617
WUUS54 KTSA 132054
SVRTSA
OKC101-111-131-143-145-132145-
/O.NEW.KTSA.SV.W.0034.180413T2054Z-180413T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
354 PM CDT FRI APR 13 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
South central Rogers County in northeastern Oklahoma...
Wagoner County in northeastern Oklahoma...
Northwestern Muskogee County in east central Oklahoma...
Northeastern Okmulgee County in northeastern Oklahoma...
Southeastern Tulsa County in northeastern Oklahoma...
* Until 445 PM CDT
* At 354 PM CDT, a severe thunderstorm was located 4 miles southwest
of Stonebluff, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Broken Arrow... Wagoner...
Bixby... Coweta...
Haskell... Inola...
Okay... Porter...
Tullahassee... Bald Hill...
Stonebluff... Tiawah...
Oneta... Taiwah...
Redbird... Jamesville...
Hectorville... Leonard...
Choska...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1000 PM CDT for northeastern
and east central Oklahoma.
LAT...LON 3615 9544 3608 9544 3607 9536 3598 9526
3597 9528 3595 9527 3593 9527 3592 9528
3590 9528 3587 9525 3567 9583 3583 9596
3630 9560
TIME...MOT...LOC 2054Z 235DEG 39KT 3583 9579
HAIL...0.75IN
WIND...60MPH
$$2 follow-up statements
067
WWUS54 KTSA 132111
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
411 PM CDT FRI APR 13 2018
OKC101-111-143-132120-
/O.CAN.KTSA.SV.W.0034.000000T0000Z-180413T2145Z/
Muskogee OK-Okmulgee OK-Tulsa OK-
411 PM CDT FRI APR 13 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MUSKOGEE...
NORTHEASTERN OKMULGEE AND SOUTHEASTERN TULSA COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area, and therefore the warning has been cancelled.
A tornado watch remains in effect until 1000 PM CDT for northeastern
and east central Oklahoma.
LAT...LON 3615 9544 3608 9544 3607 9536 3598 9526
3585 9567 3586 9570 3592 9576 3604 9576
3630 9560
TIME...MOT...LOC 2110Z 224DEG 45KT 3599 9561
$$
OKC131-145-132145-
/O.CON.KTSA.SV.W.0034.000000T0000Z-180413T2145Z/
Rogers OK-Wagoner OK-
411 PM CDT FRI APR 13 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTH CENTRAL ROGERS AND CENTRAL WAGONER COUNTIES...
At 410 PM CDT, a severe thunderstorm was located 3 miles northeast of
Coweta, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Trained weather spotters.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Broken Arrow... Wagoner...
Coweta... Inola...
Tiawah... Oneta...
Taiwah... Redbird...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1000 PM CDT for northeastern
and east central Oklahoma.
LAT...LON 3615 9544 3608 9544 3607 9536 3598 9526
3585 9567 3586 9570 3592 9576 3604 9576
3630 9560
TIME...MOT...LOC 2110Z 224DEG 45KT 3599 9561
HAIL...0.75IN
WIND...60MPH
$$172
WWUS54 KTSA 132131
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
431 PM CDT FRI APR 13 2018
OKC131-145-132141-
/O.CAN.KTSA.SV.W.0034.000000T0000Z-180413T2145Z/
Rogers OK-Wagoner OK-
431 PM CDT FRI APR 13 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ROGERS AND
CENTRAL WAGONER COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
A tornado watch remains in effect until 1000 PM CDT for northeastern
and east central Oklahoma.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tulsa.
LAT...LON 3615 9544 3608 9544 3607 9536 3598 9526
3585 9567 3586 9570 3592 9576 3604 9576
3630 9560
TIME...MOT...LOC 2130Z 235DEG 39KT 3612 9537
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 12:26 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Apr 13, 12:26 PM CDT, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1226 PM CDT Fri Apr 13 2018
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Areas of MVFR cigs along with widely scattered showers/thunderstorms
ongoing early this afternoon. Expect additional scattered thunderstorm
development along the dry line as it approaches the eastern OK
sites toward 20-21Z, with activity tracking into northwest AR by
late afternoon/early evening. Coverage remains quite uncertain so have
maintained VCTS wording. Activity should clear the region after 03Z.
&&
.PREV DISCUSSION... /Issued 1101 AM CDT Fri Apr 13 2018/
..UPDATE...
DISCUSSION...
Dry line as situated across western OK late this morning, with
scattered warm sector elevated convection across the forecast
area. Forecast eastward progression of the dry line continues to
be quiet slow, with the 12Z NAM/recent HRRR bringing the boundary
to near or just west of the U.S. 75 corridor around 21Z. Several
CAM solutions suggest intial isolated/scattered development is
possible around 19-20Z along the dry line with the activity
eventually exiting the region by mid-evening...with severe weather
possible during this timeframe.
Will keep Red Flag Warning as is for now and address the Wind
Advisory in another 1-2 hours.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 40 50 29 53 / 10 0 0 0
FSM 45 55 34 53 / 50 10 0 0
MLC 43 54 32 56 / 20 0 0 0
BVO 38 49 27 52 / 10 10 0 0
FYV 40 50 28 47 / 50 10 0 0
BYV 41 51 29 46 / 50 10 0 0
MKO 41 51 30 53 / 20 0 0 0
MIO 38 48 27 47 / 20 10 0 0
F10 40 53 30 54 / 10 0 0 0
HHW 45 56 34 57 / 20 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 1 PM CDT this afternoon for OKZ054>071-073.
Red Flag Warning until 10 PM CDT this evening for OKZ054-059-064-
065.
AR...Wind Advisory until 1 PM CDT this afternoon for ARZ001-002-010-
011.
&&
AVIATION.....18Hazardous weather outlook, Apr 13, 1:05 PM CDT, 2 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 105 PM CDT Fri Apr 13 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 105 PM CDT Fri Apr 13 2018 ...SEVERE STORMS EXPECTED THIS AFTERNOON AND EVENING / CRITICAL FIRE WEATHER CONDITIONS W OF US 75 THIS AFTERNOON... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This afternoon and Tonight. TORNADO. RISK...Limited. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...After 2 pm. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Ongoing. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Ongoing. FIRE WEATHER DANGER. RISK...Elevated to near Significant. AREA...Along and northwest of a Hugo to Muskogee to Jay line. ONSET...This afternoon. Area at greatest risk...west of highway 75 in northeast Oklahoma. DISCUSSION... An unstable and weakly capped atmosphere existed across eastern Oklahoma and northwest Arkansas early this afternoon. Strong to severe thunderstorm development is expected during the afternoon ahead of an approaching dry line, with storms eventually moving into western Arkansas by late afternoon or early evening. The strongest storms will be capable of producing hail to the size of baseballs, damaging winds to around 70 mph, and isolated tornadoes. The severe threat will shift east of the region by 10-11 PM. Critical fire weather conditions are expected to develop behind a dryline as it surges into our area this afternoon. By late afternoon, the dryline is expected to stretch along or near highway 75. To the west of the dryline, very warm, dry and windy conditions will lead to very aggressive fire behavior. South to southwest winds will gust to near 40 mph through the afternoon. A gradual drop in intensity is expected by early evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY and SUNDAY...High Wind Potential. MONDAY...No Hazards. TUESDAY...Very High Fire Weather Potential...High Wind Potential. WEDNESDAY and THURSDAY...No Hazards. EXTENDED DISCUSSION... Strong and gusty northwest winds are expected this weekend behind a cold front and strong upper level storm system. Freezing temperatures are expected across parts of northeast Oklahoma and northwest Arkansas both Sunday and Monday mornings. Strong south winds and warmer temps return early next week, as will an increase in the fire weather danger. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Apr 13, 2:18 PM CDT, 1 hour 36 minutes before
Special Weather Statement National Weather Service Tulsa OK 218 PM CDT FRI APR 13 2018 OKZ063-068-069-131945- Adair OK-Cherokee OK-Delaware OK- 218 PM CDT FRI APR 13 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DELAWARE...ADAIR AND SOUTHEASTERN CHEROKEE COUNTIES UNTIL 245 PM CDT... At 218 PM CDT, a strong thunderstorm was located 3 miles south of Eldon, moving northeast at 65 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Stilwell... Westville... West Siloam Springs... Colcord... Watts... Eldon... Adair State Park... Proctor... Christie... Maryetta... Baron... Bunch... Ballard... Natural Falls State Park... A tornado watch remains in effect until 1000 PM CDT for northeastern and east central Oklahoma. LAT...LON 3638 9461 3582 9451 3565 9482 3586 9497 TIME...MOT...LOC 1918Z 215DEG 55KT 3588 9482 69
Local storm report, Apr 13, 2:40 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
240 PM CDT FRI APR 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM HAIL JENNINGS 36.18N 96.57W
04/13/2018 E1.00 INCH PAWNEE OK AMATEUR RADIO
&&
RJSSpecial weather statement, Apr 13, 3:04 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Tulsa OK
304 PM CDT FRI APR 13 2018
OKZ054-055-132045-
Osage OK-Washington OK-
304 PM CDT FRI APR 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE AND WASHINGTON
COUNTIES UNTIL 345 PM CDT...
At 304 PM CDT, a strong thunderstorm was located 9 miles southeast of
Wynona, moving northeast at 45 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Bartlesville... Hominy...
Dewey... Barnsdall...
Copan... Ramona...
Wynona... Ochelata...
Avant... Bartlesville Municipal Airport...
Okesa... Tallant...
Pershing... Nelagoney...
Wolco...
A tornado watch remains in effect until 1000 PM CDT for northeastern
Oklahoma.
LAT...LON 3700 9581 3652 9581 3642 9599 3642 9600
3641 9600 3624 9632 3642 9657
TIME...MOT...LOC 2004Z 227DEG 41KT 3644 9623
69Special weather statement, Apr 13, 3:14 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Tulsa OK
314 PM CDT FRI APR 13 2018
ARZ001-002-132100-
Carroll AR-Benton AR-
314 PM CDT FRI APR 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON AND
NORTHWESTERN CARROLL COUNTIES UNTIL 400 PM CDT...
At 314 PM CDT, a strong thunderstorm was located 3 miles northeast of
Northwest Arkansas Regional Airport, moving northeast at 50 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Rogers... Bentonville...
Eureka Springs... Bella Vista...
Lowell... Pea Ridge...
Cave Springs... Decatur...
Highfill... Garfield...
Gateway... Beaver...
Northwest Arkansas Regional Air...
Hiwasse...
Miller... Centerton...
Avoca... Beaver Lake...
Larue... Pleasant Ridge...
This includes Interstate 49 between mile markers 76 and 84, and
between mile markers 86 and 93.
A tornado watch remains in effect until 1000 PM CDT for northwestern
Arkansas.
LAT...LON 3649 9348 3621 9422 3622 9433 3618 9434
3634 9447 3650 9424 3650 9349
TIME...MOT...LOC 2014Z 229DEG 45KT 3631 9426
69Special weather statement, Apr 13, 3:28 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Tulsa OK
328 PM CDT FRI APR 13 2018
ARZ019-020-029-OKZ072-076-132115-
Sebastian AR-Franklin AR-Crawford AR-Sequoyah OK-Le Flore OK-
328 PM CDT FRI APR 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FRANKLIN...
CRAWFORD...NORTHWESTERN SEBASTIAN...EASTERN SEQUOYAH AND NORTHEASTERN
LE FLORE COUNTIES UNTIL 415 PM CDT...
At 327 PM CDT, a strong thunderstorm was located over Spiro, moving
northeast at 50 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations in or near the path include...
Fort Smith... Van Buren...
Cedarville... Mountainburg...
Natural Dam... Alma...
Pocola... Muldrow...
Roland... Spiro...
Arkoma... Gans...
Chester... Moffett...
Rudy... Lee Creek...
Fort Smith Regional Airport... Short...
Lake Fort Smith... Figure Five...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 15.
Interstate 40 in Oklahoma between mile markers 313 and 328.
Interstate 540 between mile markers 1 and 14.
Interstate 49 between mile markers 22 and 39.
A tornado watch remains in effect until 1000 PM CDT for northwestern
and west central Arkansas...and southeastern, northeastern and east
central Oklahoma.
LAT...LON 3510 9460 3531 9478 3564 9453 3564 9447
3570 9448 3574 9445 3574 9390
TIME...MOT...LOC 2027Z 215DEG 44KT 3523 9463
69Local storm report, Apr 13, 3:38 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
338 PM CDT FRI APR 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM HAIL BEGGS 35.74N 96.07W
04/13/2018 E0.75 INCH OKMULGEE OK EMERGENCY MNGR
&&
RJSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 2:09 PM CDT | Special Weather Statement | TSA | Pawnee | 51 min |
| Apr 13, 2:18 PM CDT | Special Weather Statement | TSA | Adair | 27 min |
| Apr 13, 2:30 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee | 30 min |
| Apr 13, 2:38 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 52 min |
| Apr 13, 3:04 PM CDT | Special Weather Statement | TSA | Washington | 41 min |
| Apr 13, 3:17 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee, Osage, Tulsa, Wagoner | 43 min |
| Apr 13, 3:34 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 41 min |
| Apr 13, 3:40 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 50 min |
| Apr 13, 3:49 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 41 min |
| Apr 13, 3:50 PM CDT | Tornado Warning | TSA | Sequoyah | 25 min |
| Apr 13, 4:13 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 34 min |
| Apr 13, 4:22 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 24 min |
| Apr 13, 4:52 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg, Pushmataha | 53 min |
| Apr 13, 4:54 PM CDT | Special Weather Statement | TSA | Cherokee | 36 min |
| Apr 13, 5:12 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware | 33 min |
| Apr 13, 5:19 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 41 min |
| Apr 13, 5:20 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 40 min |
| Apr 13, 5:30 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Pushmataha | 45 min |
| Apr 13, 5:59 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 46 min |
| Apr 13, 6:10 PM CDT | Tornado Warning | TSA | LeFlore | 16 min |
| Apr 13, 6:26 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 36 min |
| Apr 13, 6:44 PM CDT | Special Weather Statement | TSA | Pushmataha | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.